What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 9, 3:23 AM CST, 22 minutes earlier.
Area forecast discussion, Jun 9, 3:23 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
423 AM CDT Sat Jun 9 2018
.SHORT TERM...(Today and tonight)
Issued at 422 AM CDT Sat Jun 9 2018
It's been a hectic past few hours across the CWA, as a severe-wind
producing MCS made its way southeast out of SD through
central/eastern NE...currently affecting areas mainly along/east
of HWY 81. Peak gust in our CWA was 74 MPH, recorded by Grand
Island's ASOS. This complex will continue sliding ESE, but have
PoPs lingering in the forecast through mid-morning...there is some
scattered mainly shower activity still off to our west.
Once this activity finally comes to an end, have the rest of the
short term period forecast (today/tonight) dry. Ridging through
the central CONUS remains the main feature in the upper levels,
set up between a system moving into the PacNW and broader
troughing over the northeastern CONUS. There's some uncertainty
with this evening/tonight, but anything that'd develop this
evening would have to overcome the capping in place, mainly with
brute heating as mid/upper level forcing would be weak. Models
show better chances for storms tonight off to our east, very few
show it being our CWA's concern, so kept PoPs out. Will be
something for the day crew to look at with new models data today.
Didn't make any notable changes to highs for today. Normal highs
for this time of year are around 80, the forecast for today
range from near 90 in the north to near 100 in the south.
.LONG TERM...(Sunday through Friday)
Issued at 422 AM CDT Sat Jun 9 2018
Due to convection over the past few hours, spent very little time
on the extended period. Overall, it looks to be a dry start to
the new week. Sunday morning, models are in pretty good agreement
showing upper level ridging remaining the main feature, with
troughing continuing to affect the western CONUS. Upper flow turns
more southwesterly as we get into Monday, as that western trough
pushes further into the Rockies. Mid-week, flow turns more zonal
with the main upper low setting up over central Canada, and
periodic disturbances bring thunderstorm chances to the forecast.
Potential for additional periodic storm chances continue through
the end of the work week, but confidence in that decreases the
further out you go.
Looking at temperatures, Sunday is still on tap to be the hottest
day of the forecast, with highs climbing into the upper 90s/near
100. A cold front will be pushed through the area for Monday by
that upper low well to our north, cooling things off into the
80s for most locations. 80s remain in the forecast for Tue/Wed,
before highs warm back up into the 90s for the end of the week.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Sunday)
Issued at 1218 AM CDT Sat Jun 9 2018
Main concern for this TAF period will come in the first 3-6 hours,
as a MCS makes its way southeast through central NE. Still has a
ways to go to affect the terminal areas, but timing trends look to
bring it in around 07Z. Once this activity passes later tonight,
have the rest of the period dry, with VFR conditions. Winds may be
variable/gusty with any thunderstorms, but otherwise generally
southeasterly winds are expected.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.
&&
SHORT TERM...ADP
LONG TERM...ADP
AVIATION...ADP
Hazardous weather outlook, Jun 8, 2:59 PM CST, 12 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
359 PM CDT Fri Jun 8 2018
KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
092100-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
359 PM CDT Fri Jun 8 2018
This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.
.DAY ONE...This Afternoon and Tonight.
There will be a chance for strong to severe thunderstorms tonight,
mainly across central and south central Nebraska. The main hazards will
be damaging wind gusts near 70 MPH and hail up the size of half
dollars.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
This weekend will be hot by early-June standards. Especially on
Sunday afternoon, heat index values could reach 100 degrees in
various parts of the outlook area.
Between Monday afternoon and Thursday, intermittent thunderstorm
chances return to various portions of the outlook area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed late this evening through
tonight, mainly across south central Nebraska.
&&
More information may be obtained at the following web page:
https://www.weather.gov/hastings
Billings Wright
In the hours before
Local storm report, Jun 9, 2:17 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
317 AM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM TSTM WND GST 3 SW COWLES 40.15N 98.49W
06/09/2018 M51 MPH WEBSTER NE MESONET
&&
PFANNKUCHSpecial weather statement, Jun 9, 2:30 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Hastings NE
330 AM CDT SAT JUN 9 2018
KSZ005>007-017-018-NEZ086-087-090900-
Rooks KS-Jewell KS-Phillips KS-Smith KS-Osborne KS-Thayer NE-
Nuckolls NE-
330 AM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROOKS...JEWELL...
SMITH...NORTHERN OSBORNE...SOUTHEASTERN PHILLIPS...SOUTHERN NUCKOLLS
AND SOUTHERN THAYER COUNTIES UNTIL 400 AM CDT...
At 330 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gilead to near Burr Oak to Phillipsburg.
Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Phillipsburg, Superior, Smith Center, Hebron, Stockton, Mankato,
Deshler, Kensington, Jewell, Agra, Chester, Lebanon, Alexandria, Burr
Oak, Kirwin, Hardy, Woodston, Gaylord, Portis and Alton.
LAT...LON 4000 9793 3962 9793 3959 9807 3957 9825
3957 9849 3953 9849 3942 9930 3980 9947
4000 9837 4000 9828 4002 9827 4025 9737
4000 9737
TIME...MOT...LOC 0830Z 330DEG 35KT 4018 9738 3994 9829 3974 9933
PfannkuchLocal storm report, Jun 9, 2:48 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
348 AM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM TSTM WND DMG SHELTON 40.78N 98.73W
06/09/2018 BUFFALO NE EMERGENCY MNGR
POWER LINE DOWNED BY FALLEN TREE. TIME
ESTIMATED FROM RADAR AND NEARBY OBS.
&&
PFANNKUCHSpecial weather statement, Jun 9, 2:57 AM CST, 48 minutes before
Special Weather Statement
National Weather Service Hastings NE
357 AM CDT SAT JUN 9 2018
NEZ087-090930-
Thayer NE-
357 AM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN THAYER COUNTY UNTIL 430
AM CDT...
At 357 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alexandria to near Gilead. Movement was
east at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Alexandria and Gilead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4002 9744 4033 9757 4035 9748 4035 9737
4002 9737
TIME...MOT...LOC 0857Z 262DEG 27KT 4027 9746 4010 9738
PfannkuchLocal storm report, Jun 9, 3:04 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
404 AM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM TSTM WND GST ORD AIRPORT 41.62N 98.95W
06/09/2018 M64 MPH VALLEY NE ASOS
PEAK GUST SO FAR ALONG LEADING EDGE OF STORM
OUTFLOW.
0100 AM TSTM WND GST 7 NNE SHERMAN RESERVOIR 41.39N 98.83W
06/09/2018 M55 MPH SHERMAN NE MESONET
0145 AM TSTM WND GST 5 S CAIRO 40.93N 98.61W
06/09/2018 M57 MPH HALL NE MESONET
0149 AM TSTM WND GST GRAND ISLAND AIRPORT 40.97N 98.31W
06/09/2018 M59 MPH HALL NE ASOS
0150 AM TSTM WND GST 1 E ODESSA 40.70N 99.24W
06/09/2018 M59 MPH BUFFALO NE MESONET
0153 AM TSTM WND GST GRAND ISLAND AIRPORT 40.97N 98.31W
06/09/2018 M61 MPH HALL NE ASOS
0154 AM TSTM WND GST GRAND ISLAND AIRPORT 40.97N 98.31W
06/09/2018 M74 MPH HALL NE ASOS
0159 AM TSTM WND GST KEARNEY AIRPORT 40.73N 99.02W
06/09/2018 M59 MPH BUFFALO NE AWOS
0159 AM TSTM WND DMG SHELTON 40.78N 98.73W
06/09/2018 BUFFALO NE EMERGENCY MNGR
POWER LINE DOWNED BY FALLEN TREE. TIME
ESTIMATED FROM RADAR AND NEARBY OBS.
0200 AM TSTM WND GST 3 S GIBBON 40.71N 98.84W
06/09/2018 E60 MPH BUFFALO NE PUBLIC
AT WINDMILL STATE REC AREA.
0207 AM TSTM WND GST GRAND ISLAND AIRPORT 40.97N 98.31W
06/09/2018 M59 MPH HALL NE ASOS
0215 AM TSTM WND GST AURORA AIRPORT 40.89N 97.99W
06/09/2018 M59 MPH HAMILTON NE AWOS
0221 AM TSTM WND GST OSCEOLA 41.18N 97.55W
06/09/2018 E60 MPH POLK NE CO-OP OBSERVER
0223 AM TSTM WND GST 4 WNW YORK 40.89N 97.67W
06/09/2018 M64 MPH YORK NE MESONET
0223 AM TSTM WND GST HASTINGS AIRPORT 40.60N 98.43W
06/09/2018 M62 MPH ADAMS NE ASOS
0230 AM TSTM WND GST YORK AIRPORT 40.89N 97.62W
06/09/2018 M62 MPH YORK NE AWOS
0242 AM TSTM WND GST 2 N PAULINE 40.45N 98.34W
06/09/2018 E60 MPH ADAMS NE NWS EMPLOYEE
0306 AM TSTM WND GST 3 SW COWLES 40.15N 98.49W
06/09/2018 M51 MPH WEBSTER NE MESONET
&&
PFANNKUCHLocal storm report, Jun 9, 3:44 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
444 AM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM TSTM WND GST 1 N RED CLOUD 40.10N 98.52W
06/09/2018 M60 MPH WEBSTER NE PUBLIC
ESTIMATED 60 MPH WIND GUSTS JUST NORTH OF
TOWN AND POWER OUT IN TOWN.
&&
PFANNKUCH